Hail, Chase
- When
- July 25, 3:40 PM MST
- Where
- Chase County, 1.38 mi S of Wauneta
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.400, -101.370
Slow moving, severe thunderstorms developed producing heavy rain and large hail across Chase and Hayes counties during the evening of July 25th. Hail to teacup size fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Slow moving, severe thunderstorms developed producing heavy rain and large hail across Chase and Hayes counties during the evening of July 25th. Hail to teacup size fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 25, 1:33 PM MST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUL 25 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 333 PM CDT SAT JUL 25 2015 NEAR TERM MODEL GUIDANCE INDICATES THE POTENTIAL OF A CONVECTIVE CLUSTER DROPPING SOUTHEAST FROM CENTRAL SOUTH DAKOTA...IMPACTING ADJACENT PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT. LATEST MESOANALYSIS WITH SUPPORT FROM THE 25.18Z NAM CURRENTLY SUGGESTS A MODERATE TO STRONGLY UNSTABLE ATMOSPHERE...WITH BETTER THAN 40-45KTS OF DEEP SHEAR FOR STORM ROTATION. IN ADDITION...THE OPERATIONAL EMC RAP INDICATES ONLY A WEAK CAP PRESENT. BUT THE MAJORITY OF THE GUIDANCE HOLDS OFF CONVECTION UNTIL AFTER 06Z TONIGHT ACROSS NORTH CENTRAL NEBRASKA WHEN LOWER TROPOSPHERIC WAA PROMOTES UPSCALE GROWTH OF STORMS ACROSS SOUTH CENTRAL SD INTO A MCS. HEAVY RAINFALL MAY BE A CONCERN IF THE SOLUTION VERIFIES AS PWATS INCREASE IN EXCESS OF 1.75" ACROSS NORTH CENTRAL NEBRASKA. ELEVATED CAPE OVERNIGHT REMAINS MODERATE TO STRONGLY UNSTABLE...SO HAIL AND WIND WOULD BE A CONCERN AS WELL. THERE ARE ADDITIONAL HINTS AT CONVECTION ALONG A WEAK FRONT ACROSS THE PANHANDLE...WHICH MAY DRIFT EAST INTO THE SANDHILLS REGION THIS EVENING. ONCE AGAIN...SUFFICIENT CAPE AND SHEAR WOULD PROMOTE STRONG TO SEVERE STORMS...BUT WARM TEMPERATURES ALOFT MAY CAP ADDITIONAL DEVELOPMENT. STORM CHANCES ARE SLIGHT FOR SUNDAY...WITH ONLY A MARGINAL RISK OF SEVERE WEATHER ACROSS THE EASTERN PANHANDLE AND POSSIBLY WESTERN SANDHILLS WHERE STEEP LAPSE RATES...2000-3000 J/KG OF SBCAPE AND 30KTS OF 0-6KM SHEAR IS FORECAST TO EXIST. CURRENT THINKING IS THAT A WEAK DISTURBANCE WILL KICK OFF STORMS ACROSS THE HIGH PLAINS...LEAVING THE EASTERN PANHANDLE MAINLY DRY THROUGH THE AFTERNOON. NUMERICAL GUIDANCE INDICATES A RETURN OF LOWER TO MID-90S ACROSS MUCH OF THE FORECAST AREA ON SUNDAY...HOWEVER APPARENT TEMPERATURES ARE NOT FORECAST TO REACH CRITERIA ACROSS OUR ZONES. WILL MONITOR. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 333 PM CDT SAT JUL 25 2015 A SURFACE TROUGH WILL REMAIN LOCATED IN THE EASTERN PANHANDLE SUNDAY EVENING. DEEP LAYER SHEAR OF 20 TO 30 KTS WOULD BE SUPPORTIVE OF A FEW STRONG STORMS WEST OF VTN THROUGH BBW. DUE TO FAIR AGREEMENT BTWN THE NAM AND GFS...INCREASED POPS TO 30-40 PERCENT OVERNIGHT. MONDAY AND MONDAY NIGHT...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID LEVEL LAPSE RATES AND A FOCUS FOR STORMS AS A SERIES OF DISTURBANCE TRACK NORTHEAST FROM COLORADO. A COLD FRONT WILL ALSO WORK INTO THE NWRN HALF OF THE FA AFTER MIDNIGHT. A FEW STRONG STORMS AGAIN POSSIBLE ACROSS CNTRL AND EASTERN ZONES. ON TUESDAY...A COLD FRONT WILL PUSH THROUGH FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SERN ZONES. MODELS HAVE TRENDED FASTER WITH THE FRONT...SO LOWER HIGHS A FEW DEGREES AND MOVED POPS FURTHER SOUTHEAST AS WELL. DRY CONDITIONS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT WITH SURFACE HIGH PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY THURSDAY...FRIDAY...AND SATURDAY. COVERAGE HOWEVER LOOKS ISOLATED AT BEST. TEMPERATURES WILL RANGE FROM 92 TO 98 MONDAY...COOLING TO LOWER 80S NW TO THE UPPER 80S SOUTHEAST ON TUESDAY...THEN MID 80S WEDNESDAY. THE UPPER 80S ON THURSDAY WILL WARM TO THE LOWER 90S FRIDAY AND SATURDAY AS THE UPPER RIDGE BECOMES ESTABLISHED IN THE DESERT SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1221 PM CDT SAT JUL 25 2015 FOR THE 18Z TAF ISSUANCE. FORECAST CONFIDENCE IN WHERE AND WHEN CONVECTION DEVELOPS THIS AFTERNOON IS LOWER THAN AVERAGE. THAT BEING SAID...A FEW SHOWERS ARE DEVELOPING TO THE WEST OF KLBF...WITH A STRONGER THUNDERSTORM OVER KONL. ATTM THE BEST FOCUS OF ADDITIONAL STORM DEVELOPMENT LOOKS TO LIE TO THE EAST OF BOTH KLBF AND KVTN THIS AFTERNOON. EASTERN TERMINALS SUCH AS KANW...KONL...AND/OR KBBW MAY SEE A STRONG OR SEVERE THUNDERSTORM THIS AFTERNOON. OTHERWISE THE LATEST GUIDANCE INDICATES A 1/4SM FOG AT KVTN AFTER 09Z SUNDAY MORNING...THIS WAS DISCOUNTED FOR NOW...BUT WILL BE MONITORED IN FUTURE FORECASTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JACOBS SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...JACOBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT SAT JUL 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-262115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 408 PM CDT SAT JUL 25 2015 /308 PM MDT SAT JUL 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHERN NEBRASKA THIS EVENING AND OVERNIGHT. HEAVY RAINFALL...LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE AS STORMS DROP SOUTHEAST FROM SOUTH DAKOTA ACROSS NORTH CENTRAL NEBRASKA. A MARGINAL RISK OF STORMS ARE FORECAST ELSEWHERE THIS EVENING...HOWEVER STORMS WILL BE ISOLATED AT BEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORMS ARE POSSIBLE SUNDAY AND MONDAY ACROSS THE OUTLOOK AREA...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ACROSS NORTH CENTRAL NEBRASKA ARE ASKED TO MONITOR STORMS LATE THIS EVENING AND REPORT ANY SEVERE HAIL OR WIND TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
4 hail. Local standard time, as filed.
Hail ranged in size from golf ball to teacup.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587650, 588306, 587651, 587652.